MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420642
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the packaging was stained.The product was not used by the patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h3: device evaluated by mfg.H6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.A batch record review was completed, and no discrepancies were found.All in-process stat sample quality checks were satisfactory.The first piece devices taken from the batch does not show evidence of staining.Aquacel foam ag n/adh10x10(1x10) nai was manufactured under (b)(4) and manufacturing lot number 1k03931 on 30 october 2021.Lot # 1k03931 was sterilised under reference order (b)(4) and released on review of results of sterilisation provided by sterilisation company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 1k03931.This is the only complaint for the affected lot registered within database.One photograph was received for this issue and has been evaluated in accordance with work instruction (wi).The photograph confirms the expected product and the complaint issue where staining can be seen on packaging.The sample for the complaint was requested on 20th september 2022 and received on 3rd october 2022.An nc (non-conformance) was opened for this issue for stain on primary packaging.Upon receiving the complaint sample, the sample was inspected to identify that the staining was not on the primary packaging, but instead the external pink pu (polyurethane) material on the dressing itself.Further investigation confirmed this staining was limited to the external surface of the pink pu, and not the foam or hydrofibre beneath.The pink pu material was provided by an external supplier, (b)(4), and is printed with ¿ag¿ symbology.The supplier was contacted, but confirmed this would have been an isolated issue, but that the printing of this symbology was subcontracted.However, this symbology printing is now completed in-house, so no corrective actions would be necessary for the issue.The pink pu batch was checked to identify it had been used in 8 other final product batches.No complaints have been received for this issue against any of the other 8 batches.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15593819
Report Number1000317571-2022-00329
Device Sequence Number2263523
Product Code FRO
UDI-Device Identifier00768455123889
UDI-Public00768455123889
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/01/2023
Device Model Number420642
Device Lot Number1K03931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown